MAUDE Adverse Event Report: ZIMMER BIOMET SPINE INC. POLYAXIAL SCREW (DIA. 3.5 MM X 14 MM L); VIRAGE OCT SPINAL FIXATION SYSTEM

ZIMMER BIOMET SPINE INC. POLYAXIAL SCREW (DIA. 3.5 MM X 14 MM L); VIRAGE OCT SPINAL FIXATION SYSTEM
Catalog Number 07.01702.007
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/14/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the lower housing on a virage screw fractured intra-operatively.The screw was removed and replaced to complete the procedure without patient impacts.
 
Additional Manufacturer Narrative
Current information is insufficient to permit a valid conclusion about the cause of this event.A follow up report will be sent upon completion of the device evaluation.
 
Additional Manufacturer Narrative
Corrections in g1 and h3.Additional information in h6: component, investigation type, findings, and conclusions.Inspection: the returned device matches the information in the complaint file and was examined.Visual inspection revealed that the weld on the ring fractured causing the screw to disassemble.Dhr review: the dhr was reviewed.There are no indications of manufacturing issues which would have contributed to this event and the device was likely conforming when it left zimvie¿s control.Potential root cause: a definitive root cause cannot be determined with the information provided.This event could possibly be attributed to to off-axis forces applied during use.Device usage: this device is used for treatment.A follow-up report will be sent if additional information is obtained that adds value to the relevant content of this report.
 
Event or Problem Description

Brand Name
POLYAXIAL SCREW (DIA. 3.5 MM X 14 MM L)
Common Device Name
VIRAGE OCT SPINAL FIXATION SYSTEM
Manufacturer (Section D)
ZIMMER BIOMET SPINE INC.
10225 westmoor dr.
westminster CO 80021
Manufacturer (Section G)
ZIMMER BIOMET SPINE INC.
10225 westmoor dr.
na
westminster CO 80021
Manufacturer Contact
sabrina abla
10225 westmoor dr.
na
westminster, CO 80021
7206965158
MDR Report Key16904598
Report Number3012447612-2023-00154
Device Sequence Number6782024
Product Code KWP
UDI-Device Identifier00889024327009
UDI-Public(01)00889024327009(10)ACD
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K133556
Exemption Number5645646
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number07.01702.007
Device Lot NumberACD
Was Device Available for Evaluation? No
Date Returned to Manufacturer05/03/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/15/2023
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/10/2023
Supplement Report FDA Received Date06/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/07/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexPrefer Not To Disclose
Patient EthnicityNon Hispanic